Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2011, 3:53 PM EDT for Palm Beach County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2011, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 30, 2011, 4:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS52 KMFL 301953
SVRMFL
FLC099-302015-
/O.NEW.KMFL.SV.W.0058.110630T1953Z-110630T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 415 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF DELRAY BEACH...AND MOVING NORTH AT 10 MPH.
* THE STORM WILL AFFECT...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
LAT...LON 2647 8005 2644 8005 2639 8007 2641 8024
2663 8021 2662 8003 2661 8003 2660 8004
2660 8003 2658 8003
TIME...MOT...LOC 1952Z 199DEG 7KT 2640 8013
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:52 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 30, 2:52 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT THU JUN 30 2011 .DISCUSSION... WIDESPREAD CLOUDINESS AND TROPICAL MOISTURE CONTINUE ACROSS SOUTH FLORIDA AND ADJACENT WATERS. A MID TO UPPER LEVEL TROUGH CONTINUES TO BUILD INTO THE SOUTHEAST U.S. AND IS NOW EXTENDING INTO THE FLORIDA PENINSULA. SOUTHERLY TO SOUTHWESTERLY FLOW CONTINUES TO BRING MOISTURE ACROSS THE REGION...ALTHOUGH SOME DRIER LOWER LEVEL AIR MIGHT BE MAKING ITS WAY INTO THE LOCAL ATLANTIC WATERS TO THE SOUTHEAST OF BISCAYNE BAY. BREAKS IN THE CLOUDINESS ACROSS THE REGION HAS ALLOWED TEMPERATURES THIS AFTERNOON TO CLIMB INTO THE UPPER 80S TO NEAR 90...WITH AFTERNOON CONVECTION STARTING TO GET ACTIVE ACROSS THE PENINSULA. LATEST GUIDANCE CONTINUES TO INDICATE THAT SOME DRIER LOWER LEVEL AIR COULD BUILD INTO THE SOUTHERN PORTIONS OF THE CWA...WHILE DEEPER LAYER MOISTURE WILL LINGER ACROSS THE NORTHERN PART OF THE CWA AND INTO CENTRAL FLORIDA. THESE FEATURES ARE EXPECTED TO PERSIST INTO FRIDAY AND INTO THE WEEKEND...WITH THE AFOREMENTIONED MID TO UPPER LEVEL TROUGH FORECAST TO CONTINUE SINKING SOUTHWARD ACROSS THE REGION. THEREFORE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING...ARE FORECAST FOR FRIDAY AND INTO THE WEEKEND. BUT THERE IS A LOT OF UNCERTAINTY IN THE FORECAST...GIVEN THE UNCERTAINTY OF THE INFLUENCE OF THE UPPER LEVEL TROUGH ON THE REGION AND JUST HOW FAR NORTHWARD THE LOWER LEVEL DRIER AIR MIGHT PENETRATE INTO THE REGION. 60 && .MARINE... THE PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO BE WEAK THROUGH THE FORECAST PERIOD WITH WINDS NEAR 10 KNOTS OR LESS WITH MAINLY TRANQUIL SEAS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 75 87 / 40 50 30 40 FORT LAUDERDALE 78 89 78 87 / 30 40 30 40 MIAMI 77 89 76 88 / 30 40 30 40 NAPLES 75 87 75 89 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 30, 3:33 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 333 AM EDT THU JUN 30 2011 FLZ063-066>075-168-172>174-302245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 333 AM EDT THU JUN 30 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTING STRIKES AND STRONG GUSTY WINDS. HEAVY RAINS WILL ACCOMPANY THE STORMS AS WELL. WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SLOW STORM MOVEMENT MAY RESULT IN MINOR STREET FLOODING IN SOME LOCALES. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES DUE TO A SOUTHEAST WIND NEAR 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 30, 2:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT THU JUN 30 2011
FLZ067-068-072-168-172-301900-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
237 PM EDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 300 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHEASTERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2650 8005 2643 8005 2640 8006 2639 8006
2626 8007 2628 8023 2655 8017 2653 8004
TIME...MOT...LOC 1837Z 225DEG 4KT 2639 8009
85-GIBBSSpecial weather statement, Jun 30, 3:05 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT THU JUN 30 2011
FLZ072-172-301930-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
305 PM EDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BROWARD COUNTY
* UNTIL 330 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NORTH PERRY AIRPORT...AND MOVING NORTHEAST
AT 10 MPH.
* THE STORM WILL AFFECT...
NOVA SOUTHEASTERN UNIVERSITY...
HALLANDALE...
HOLLYWOOD...
PLANTATION...
DANIA BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2609 8010 2607 8011 2601 8011 2598 8011
2597 8029 2623 8024 2621 8009
TIME...MOT...LOC 1904Z 227DEG 8KT 2602 8021
85-GIBBSLocal storm report, Jun 30, 3:08 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST WESTON 26.11N 80.39W
06/30/2011 M61.00 MPH BROWARD FL MESONET
61 MPH WIND GUSTS REPORTED BY MESONET LOCATED AT GRIFFEN
AND BONAVENTURE INTERESTION.
0248 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/30/2011 M56.00 MPH BROWARD FL MESONET
56 MPH WIND GUSTS FROM MESONET IN PEMBROKE PINES.
0255 PM TSTM WND GST WESTON 26.11N 80.39W
06/30/2011 E61.00 MPH BROWARD FL NWS EMPLOYEE
AN OFF DUTY METEROROLOGIST ESTIMATED A WIND GUST OF 60
MPH IN WESTON, FL.
&&
BAXTERSpecial weather statement, Jun 30, 3:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT THU JUN 30 2011
FLZ073-074-173-301945-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
316 PM EDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MIAMI-DADE COUNTY
* UNTIL 345 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING NORTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
WESTCHESTER...
CORAL GABLES...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2573 8022 2572 8024 2570 8024 2562 8029
2567 8044 2588 8036 2581 8017
TIME...MOT...LOC 1915Z 219DEG 5KT 2573 8031
85-GIBBSSpecial weather statement, Jun 30, 3:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 331 PM EDT THU JUN 30 2011 FLZ073-302030- INLAND MIAMI-DADE COUNTY FL 331 PM EDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 430 PM EDT * AT 327 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORTYMILE BEND TO 5 MILES NORTH OF PA-HAY OKEE OVERLOOK...AND MOVING EAST AT 15 MPH. * THE LINE OF STORMS WILL AFFECT... SHARK VALLEY OBS TOWER... HOMESTEAD GENERAL AIRPORT... REDLAND... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2586 8052 2546 8050 2542 8081 2581 8085 TIME...MOT...LOC 1931Z 265DEG 12KT 2576 8078 2550 8075 BAXTER
Local storm report, Jun 30, 3:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST POMPANO BEACH 26.23N 80.12W
06/30/2011 E72 MPH BROWARD FL BROADCAST MEDIA
MEDIA REPORTED MESONET AT NORTH BROWARD MEDICAL CENTER
WITH A 72 MPH WIND GUST.
&&
RIVERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:54 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 30, 2:34 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 30, 2:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jun 30, 2:40 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 35 min |
| Jun 30, 3:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 30, 3:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 30, 3:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 30, 3:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 31 min |
| Jun 30, 3:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Jun 30, 3:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 30, 4:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 30, 4:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 30, 4:58 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 30, 4:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.